MAUDE Adverse Event Report: ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X180MM FIBULA NAIL, RIGHT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 05/13/2025, an arthrex subsidiary employee reported via email that an ar-8973r-30-180 arthrex fibulock nail had an issue after being inserted.During the procedure, the device was inserted, but when attempting to insert the product a little deeper before opening the talon, the talon could not be fully closed.As a result, further insertion was stopped, and the device was removed.A replacement ar-8973r-30-180 arthrex fibulock nail was used instead.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8973r-30-180 fibulock nail was received for investigation.Visual evaluation of the returned device noted the talons of the device were deployed.Functional testing was performed with a known good actuation driver and it was found that the talons could not be deactivated.The most likely cause for the reported failure can be attributed to use error due to improper bone preparation as it is likely the canal had not been reamed to the depth the surgeon was trying to push it into, which could have compressed the nose cone of the device, deforming the talons or talon windows and preventing the wedge that expands the talons to translate downward and open/close the talons.Refer to investigation photos.

Brand Name
3.0X180MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22151310
Report Number1220246-2025-02397
Device Sequence Number18095857
Product Code HSB
UDI-Device Identifier00888867295230
UDI-Public(01)00888867295230(11)241017(17)290930(10)15333266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X180MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-180
Device Lot Number15333266
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date05/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown